MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer ds and upon removing the probe from its packaging, the doctor noticed a defect at the probe tip.The insulation at the tip was missing, leaving the internal electrode exposed, and the probe also appeared slightly bent.A second device was opened which had the same issue.The doctor used a different brand of probe (change of device from the competitor) and used an ablation catheter 8 mm to perform the surgery.There was no patient consequence.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation on 14-jan-2026.Therefore, section d9 was populated.It was reported that a patient underwent a cardiac ablation procedure with an ez steer ds and upon removing the probe from its packaging, the doctor noticed a defect at the probe tip.The insulation at the tip was missing, leaving the internal electrode exposed, and the probe also appeared slightly bent.Device investigation details: visual inspection of the returned device was performed following j&j procedures.Visual analysis was performed, and the internal components that were initially reported to appear exposed, were apparently observed in the anchor window.In addition, the rocker arm of the catheter was loose.Further inspection revealed that welding residue was present at the handle, suggesting that the rocker arm had been previously attached to the device.Due to the wire exposed condition identified, a manufacturing investigation was performed to identify the possible cause of the issue.The investigation concluded that no components were identified as exposed to the naked eye.Under 400x magnification, the components of the anchor slot covered by polyurethane (pu) according to manufacturing procedures could be seen, but there are no exposed components.The electrical leakage and short-circuit tests ruled out the possibility of exposed wires or components.Additionally, in accordance with manufacturing procedures, the inspection is performed under 6-8 x magnification, so the device was manufactured according to process specification.No manufacturing issue was identified during the investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The component exposed issue reported by the customer was not confirmed.The instruction for use (ifu) contains the following warnings and precautions: in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostatic valve of the sheath.After insertion, slide the insertion tube back toward the handle.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23931369
Report Number2029046-2025-04364
Device Sequence Number5625447
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)280926(10)31768696M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31768696M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM NON NAVIGATION BI-DIRECT.; UNK PROBE.
Patient SexUnknown